doi: 10.3934/dcdss.2019122

On good deformations of $ A_m $-singularities

1. 

Department of Mathematics, Xiangnan University, Chenzhou, Hunan 423000, China

2. 

Department of Mathematical Sciences, The University of Texas at Dallas, Richardson, TX 75080, USA

3. 

Department of Mathematics, Bar-Ilan University, Ramat-Gan, 5290002, Israel

* Corresponding author: Zalman Balanov

Received  February 2018 Revised  April 2018 Published  December 2018

Fund Project: The first author is supported by NSF grant DMS-1413223. The first author is thankful for the support from the Gelbart Research Institute through Bar Ilan University (Israel)

The standard way to study a compound singularity is to decompose it into the simpler ones using either blow up techniques or appropriate deformations. Among deformations, one distinguishes between miniversal deformations (related to deformations of a basis of the local algebra of singularity) and good deformations (one-parameter deformations with simple singularities coalescing into a multiple one). In concrete settings, explicit construction of a good deformation is an art rather than a science. In this paper, we discuss some cases important from the application viewpoint when explicit good deformations can be constructed and effectively used. Our applications include: (a) an $ n $-dimensional Euler-Jacobi formula with simple and double roots, and (b) a simple approach to the known classification of phase portraits of planar differential systems around linearly non-zero equilibrium.

Citation: Zalman Balanov, Yakov Krasnov. On good deformations of $ A_m $-singularities. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2019122
References:
[1]

L. A. Aizenberg and A. P. Yuzhakov, Integral Representations and Residues in Multidimensional Complex Analysis, Translations of Mathematical Monographs, 58. American Mathematical Society, Providence, RI, 1983.

[2]

M. J. ÁlvarezA. Gasull and R. Prohens, Configurations of critical points in complex polynomial differential equations, Nonlinear Anal., 71 (2009), 923-934. doi: 10.1016/j.na.2008.11.018.

[3]

M. J. ÁlvarezA. Gasull and R. Prohens, Topological classification of polynomial complex differential equations with all the critical points of centre type, J. Difference Equ. Appl., 16 (2010), 411-423. doi: 10.1080/10236190903232654.

[4]

A. F. Andreev, Investigation of the behaviour of the integral curves of a system of two differential equations in the neighbourhood of a singular point, Trans. Amer. Math. Soc., 8 (1958), 183-207. doi: 10.1090/trans2/008/07.

[5]

V. I. Arnold, Normal forms for functions near degenerate critical points, the Weyl groups of $A_,D_k,E_k$ and Lagrangian singularities, Funktsional'nyi Analiz i Ego Prilozheniya, 6 (1972), 3-25.

[6]

V. I. Arnold, Singularities, bifurcations, and catastrophes, Usp. Fiz. Nauk, 141 (1983), 569-590. doi: 10.3367/UFNr.0141.198312a.0569.

[7]

V. I. Arnold, V. Goryunov, O. Lyashko and V. Vasiliev, Singularities I. Local and global theory, Current Problems in Mathematics. Fundamental Directions, Vol. 6, 5–257, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1988.

[8]

V. I. Arnold, V. Goryunov, O. Lyashko and V. Vasiliev, Singularities Ⅱ. Classification and Applications, Encyclopedia of Math. Sciences, 39. Springer, 1992 (Russian edition 1989).

[9]

V. I. Arnold, A. N. Varchenko and S. M. Gusein-Zade, Singularities of Differentiable Maps. Vol. Ⅰ, Monographs in Mathematics, 82. Birkhäuser Boston, Inc., Boston, MA, 1985. doi: 10.1007/978-1-4612-5154-5.

[10]

I. Bendixson, Sur les courbes définies par des équations différentielles, Acta Math., 24 (1901), 1-88. doi: 10.1007/BF02403068.

[11]

A. N. Berlinskii, On the behavior of the integral curves of a differential equation, Izv. Vysh. Uchebn. Zaved. Matematika, 1960 (1960), 3-18.

[12]

F. Dumortier, Singularities of vector fields on the plane, J. Differential Equations, 23 (1977), 53-106. doi: 10.1016/0022-0396(77)90136-X.

[13]

F. Dumortier, J. Llibre and J. C. Artés, Qualitative Theory of Planar Differential Systems, Springer, Berlin, 2006.

[14]

E. B. Dynkin, The structure of semi-simple algebras, Uspehi Matem. Nauk (N.S.), 2 (1947), 59-127.

[15]

M. Frommer, Die Integralkurven einer gewönlichen Differentialgleichungen erster Ordnung in der Umgebung rationaler Unbestimmtheitsstellen, Math. Annalen, 99 (1928), 222-272. doi: 10.1007/BF01459096.

[16]

A. Gasull and J. Torregrosa, Euler-Jacobi formula for double points and applications to quadratic and cubic systems, Bulletin of the Belgian Mathematical Society Simon Stevin, 6 (1999), 337-346.

[17]

O. A. Gelfond and A. G. Khovanskii, Toric geometry and Grothendieck residues, Mosc. Math. J., 2 (2002), 99-112.

[18]

P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley-Interscience, New York, 1978.

[19]

D. M. Grobman, Homeomorphisms of systems of differential equations, Dokl. Akad. Nauk SSSR, 128 (1959), 880-881.

[20]

J. Gross and J. Yellen, Graph Theory and Its Applications, Chapman & Hall/CRC, Boca Raton, FL, 2006.

[21]

P. Hartman, A lemma in the theory of structural stability of differential equations, Proc. Amer. Math. Soc., 11 (1960), 610-620. doi: 10.1090/S0002-9939-1960-0121542-7.

[22]

Y. Ilyashenko and S. Yakovenko, Lectures on Analytic Differential Equations, Graduate Studies in Mathematics, 86. American Mathematical Society, Providence, RI, 2008.

[23]

M. A. Krasnoselsky and P. P. Zabreiko, Geometrical Methods of Nonlinear Analysis, Grundlehren Der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 263. Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-69409-7.

[24]

M. G. Soares, Lectures on Point Residues, Pontificia Universidad Católica del Perú, Lima, 2002.

[25]

H. Zoladek, Analytic ordinary differential equations and their local classification, in Handbook of Differential Equations: Ordinary Differential Equations, Elsevier/North-Holland, Amsterdam, 4 (2008), 593–687. doi: 10.1016/S1874-5725(08)80011-9.

show all references

References:
[1]

L. A. Aizenberg and A. P. Yuzhakov, Integral Representations and Residues in Multidimensional Complex Analysis, Translations of Mathematical Monographs, 58. American Mathematical Society, Providence, RI, 1983.

[2]

M. J. ÁlvarezA. Gasull and R. Prohens, Configurations of critical points in complex polynomial differential equations, Nonlinear Anal., 71 (2009), 923-934. doi: 10.1016/j.na.2008.11.018.

[3]

M. J. ÁlvarezA. Gasull and R. Prohens, Topological classification of polynomial complex differential equations with all the critical points of centre type, J. Difference Equ. Appl., 16 (2010), 411-423. doi: 10.1080/10236190903232654.

[4]

A. F. Andreev, Investigation of the behaviour of the integral curves of a system of two differential equations in the neighbourhood of a singular point, Trans. Amer. Math. Soc., 8 (1958), 183-207. doi: 10.1090/trans2/008/07.

[5]

V. I. Arnold, Normal forms for functions near degenerate critical points, the Weyl groups of $A_,D_k,E_k$ and Lagrangian singularities, Funktsional'nyi Analiz i Ego Prilozheniya, 6 (1972), 3-25.

[6]

V. I. Arnold, Singularities, bifurcations, and catastrophes, Usp. Fiz. Nauk, 141 (1983), 569-590. doi: 10.3367/UFNr.0141.198312a.0569.

[7]

V. I. Arnold, V. Goryunov, O. Lyashko and V. Vasiliev, Singularities I. Local and global theory, Current Problems in Mathematics. Fundamental Directions, Vol. 6, 5–257, Itogi Nauki i Tekhniki, Akad. Nauk SSSR, Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow, 1988.

[8]

V. I. Arnold, V. Goryunov, O. Lyashko and V. Vasiliev, Singularities Ⅱ. Classification and Applications, Encyclopedia of Math. Sciences, 39. Springer, 1992 (Russian edition 1989).

[9]

V. I. Arnold, A. N. Varchenko and S. M. Gusein-Zade, Singularities of Differentiable Maps. Vol. Ⅰ, Monographs in Mathematics, 82. Birkhäuser Boston, Inc., Boston, MA, 1985. doi: 10.1007/978-1-4612-5154-5.

[10]

I. Bendixson, Sur les courbes définies par des équations différentielles, Acta Math., 24 (1901), 1-88. doi: 10.1007/BF02403068.

[11]

A. N. Berlinskii, On the behavior of the integral curves of a differential equation, Izv. Vysh. Uchebn. Zaved. Matematika, 1960 (1960), 3-18.

[12]

F. Dumortier, Singularities of vector fields on the plane, J. Differential Equations, 23 (1977), 53-106. doi: 10.1016/0022-0396(77)90136-X.

[13]

F. Dumortier, J. Llibre and J. C. Artés, Qualitative Theory of Planar Differential Systems, Springer, Berlin, 2006.

[14]

E. B. Dynkin, The structure of semi-simple algebras, Uspehi Matem. Nauk (N.S.), 2 (1947), 59-127.

[15]

M. Frommer, Die Integralkurven einer gewönlichen Differentialgleichungen erster Ordnung in der Umgebung rationaler Unbestimmtheitsstellen, Math. Annalen, 99 (1928), 222-272. doi: 10.1007/BF01459096.

[16]

A. Gasull and J. Torregrosa, Euler-Jacobi formula for double points and applications to quadratic and cubic systems, Bulletin of the Belgian Mathematical Society Simon Stevin, 6 (1999), 337-346.

[17]

O. A. Gelfond and A. G. Khovanskii, Toric geometry and Grothendieck residues, Mosc. Math. J., 2 (2002), 99-112.

[18]

P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley-Interscience, New York, 1978.

[19]

D. M. Grobman, Homeomorphisms of systems of differential equations, Dokl. Akad. Nauk SSSR, 128 (1959), 880-881.

[20]

J. Gross and J. Yellen, Graph Theory and Its Applications, Chapman & Hall/CRC, Boca Raton, FL, 2006.

[21]

P. Hartman, A lemma in the theory of structural stability of differential equations, Proc. Amer. Math. Soc., 11 (1960), 610-620. doi: 10.1090/S0002-9939-1960-0121542-7.

[22]

Y. Ilyashenko and S. Yakovenko, Lectures on Analytic Differential Equations, Graduate Studies in Mathematics, 86. American Mathematical Society, Providence, RI, 2008.

[23]

M. A. Krasnoselsky and P. P. Zabreiko, Geometrical Methods of Nonlinear Analysis, Grundlehren Der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 263. Springer-Verlag, Berlin, 1984. doi: 10.1007/978-3-642-69409-7.

[24]

M. G. Soares, Lectures on Point Residues, Pontificia Universidad Católica del Perú, Lima, 2002.

[25]

H. Zoladek, Analytic ordinary differential equations and their local classification, in Handbook of Differential Equations: Ordinary Differential Equations, Elsevier/North-Holland, Amsterdam, 4 (2008), 593–687. doi: 10.1016/S1874-5725(08)80011-9.

Figure 1.  Geometric graphs for singularities of multiplicity four
Figure 2.  Singularity of type $A_m$
Table 1.   
$m < 2n+1$ $m > 2n+1$
$m=2k$ $\mathrm{saddle}+\mathrm{focus}=\mathrm{cusp}$ $\mathrm{saddle}+\mathrm{node}=\textrm{saddle-node}$
$m=2k+1$ $a < 0$ $\mathrm{focus}+\mathrm{focus}=\mathrm{focus/center}$ $a > 0$ $\mathrm{saddle}+\mathrm{saddle}=\mathrm{saddle}$
$a > 0$ $\mathrm{saddle}+\mathrm{saddle}=\mathrm{saddle}$ $a < 0$ n - even
$\mathrm{node}+\mathrm{node}=\mathrm{node}$
(both nodes have the same stability)
n - odd
$\mathrm{node}+\mathrm{node}=\mathrm{hyperbolic}+\mathrm{elliptic}$
(the nodes have different stability)
$m < 2n+1$ $m > 2n+1$
$m=2k$ $\mathrm{saddle}+\mathrm{focus}=\mathrm{cusp}$ $\mathrm{saddle}+\mathrm{node}=\textrm{saddle-node}$
$m=2k+1$ $a < 0$ $\mathrm{focus}+\mathrm{focus}=\mathrm{focus/center}$ $a > 0$ $\mathrm{saddle}+\mathrm{saddle}=\mathrm{saddle}$
$a > 0$ $\mathrm{saddle}+\mathrm{saddle}=\mathrm{saddle}$ $a < 0$ n - even
$\mathrm{node}+\mathrm{node}=\mathrm{node}$
(both nodes have the same stability)
n - odd
$\mathrm{node}+\mathrm{node}=\mathrm{hyperbolic}+\mathrm{elliptic}$
(the nodes have different stability)
[1]

Chang-Shou Lin, Lei Zhang. Classification of radial solutions to Liouville systems with singularities. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2617-2637. doi: 10.3934/dcds.2014.34.2617

[2]

F.J. Herranz, J. de Lucas, C. Sardón. Jacobi--Lie systems: Fundamentals and low-dimensional classification. Conference Publications, 2015, 2015 (special) : 605-614. doi: 10.3934/proc.2015.0605

[3]

Jaume Llibre, Claudia Valls. Analytic integrability of a class of planar polynomial differential systems. Discrete & Continuous Dynamical Systems - B, 2015, 20 (8) : 2657-2661. doi: 10.3934/dcdsb.2015.20.2657

[4]

Armengol Gasull, Hector Giacomini. Upper bounds for the number of limit cycles of some planar polynomial differential systems. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 217-229. doi: 10.3934/dcds.2010.27.217

[5]

Jaume Llibre, Roland Rabanal. Center conditions for a class of planar rigid polynomial differential systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1075-1090. doi: 10.3934/dcds.2015.35.1075

[6]

Yilei Tang, Long Wang, Xiang Zhang. Center of planar quintic quasi--homogeneous polynomial differential systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2177-2191. doi: 10.3934/dcds.2015.35.2177

[7]

Igor E. Shparlinski. On some dynamical systems in finite fields and residue rings. Discrete & Continuous Dynamical Systems - A, 2007, 17 (4) : 901-917. doi: 10.3934/dcds.2007.17.901

[8]

Dongsheng Kang, Fen Yang. Semilinear elliptic systems involving multiple critical exponents and singularities in $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4247-4263. doi: 10.3934/dcds.2012.32.4247

[9]

C. Alonso-González, M. I. Camacho, F. Cano. Topological classification of multiple saddle connections. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 395-414. doi: 10.3934/dcds.2006.15.395

[10]

Jacek Banasiak, Aleksandra Puchalska. Generalized network transport and Euler-Hille formula. Discrete & Continuous Dynamical Systems - B, 2018, 23 (5) : 1873-1893. doi: 10.3934/dcdsb.2018185

[11]

José Natário. An elementary derivation of the Montgomery phase formula for the Euler top. Journal of Geometric Mechanics, 2010, 2 (1) : 113-118. doi: 10.3934/jgm.2010.2.113

[12]

David McCaffrey. A representational formula for variational solutions to Hamilton-Jacobi equations. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1205-1215. doi: 10.3934/cpaa.2012.11.1205

[13]

Francisco Crespo, Sebastián Ferrer. On the extended Euler system and the Jacobi and Weierstrass elliptic functions. Journal of Geometric Mechanics, 2015, 7 (2) : 151-168. doi: 10.3934/jgm.2015.7.151

[14]

Ulrike Kant, Werner M. Seiler. Singularities in the geometric theory of differential equations. Conference Publications, 2011, 2011 (Special) : 784-793. doi: 10.3934/proc.2011.2011.784

[15]

Piermarco Cannarsa, Marco Mazzola, Carlo Sinestrari. Global propagation of singularities for time dependent Hamilton-Jacobi equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4225-4239. doi: 10.3934/dcds.2015.35.4225

[16]

Yeping Li, Jie Liao. Stability and $ L^{p}$ convergence rates of planar diffusion waves for three-dimensional bipolar Euler-Poisson systems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1281-1302. doi: 10.3934/cpaa.2019062

[17]

Xingwu Chen, Jaume Llibre, Weinian Zhang. Averaging approach to cyclicity of hopf bifurcation in planar linear-quadratic polynomial discontinuous differential systems. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3953-3965. doi: 10.3934/dcdsb.2017203

[18]

Jaume Giné, Maite Grau, Jaume Llibre. Polynomial and rational first integrals for planar quasi--homogeneous polynomial differential systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4531-4547. doi: 10.3934/dcds.2013.33.4531

[19]

Yilei Tang. Global dynamics and bifurcation of planar piecewise smooth quadratic quasi-homogeneous differential systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2029-2046. doi: 10.3934/dcds.2018082

[20]

Carlos Gutierrez, Víctor Guíñez, Alvaro Castañeda. Quartic differential forms and transversal nets with singularities. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 225-249. doi: 10.3934/dcds.2010.26.225

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (5)
  • HTML views (151)
  • Cited by (0)

Other articles
by authors

[Back to Top]